MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP30
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a celiac aneurysm using a packing coil lp, lp system detachment handles (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a packing coil lp as the first coil to the target location using the microcatheter and attempted to detach it using a handle; however, the packing coil lp failed to detach.The physician then tried to detach the packing coil lp using another handle; however, the coil still failed to detach.Then, the physician also tried to manually detach the packing coil lp; however, the same issue occurred.Subsequently, while retracting the packing coil lp, the coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached packing coil lp was removed from the patient.The procedure was completed using ruby coil lps, both handles, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14031706
Report Number3005168196-2022-00157
Device Sequence Number14604944
Product Code HCG
UDI-Device Identifier00815948021938
UDI-Public00815948021938
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberRBYPCLP30
Device Catalogue NumberRBYPCLP30
Device Lot NumberF98416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005